The rational homotopy type of configuration spaces of two points
Annales de l'Institut Fourier, Volume 54 (2004) no. 4, p. 1029-1052
We prove that the rational homotopy type of the configuration space of two points in a 2-connected closed manifold depends only on the rational homotopy type of that manifold and we give a model in the sense of Sullivan of that configuration space. We also study the formality of configuration spaces.
Nous démontrons que le type d’homotopie rationnelle de l’espace des configurations de deux points dans une variété fermée 2-connexe dépend uniquement du type d’homotopie rationnelle de cette variété et nous montrons comment construire un modèle de Sullivan de cet espace de configuration. Nous étudions aussi la formalité des espaces de configuration.
DOI : https://doi.org/10.5802/aif.2042
Classification:  55P62
Keywords: configuration space, Sullivan model
@article{AIF_2004__54_4_1029_0,
     author = {Lambrechts, Pascal and Stanley, Don},
     title = {The rational homotopy type of configuration spaces of two points},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {54},
     number = {4},
     year = {2004},
     pages = {1029-1052},
     doi = {10.5802/aif.2042},
     zbl = {1069.55006},
     mrnumber = {2111020},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2004__54_4_1029_0}
}
Lambrechts, Pascal; Stanley, Don. The rational homotopy type of configuration spaces of two points. Annales de l'Institut Fourier, Volume 54 (2004) no. 4, pp. 1029-1052. doi : 10.5802/aif.2042. http://www.numdam.org/item/AIF_2004__54_4_1029_0/

[1] F. Cohen; L. Taylor Computations of Gelfand-Fuks cohomology, the cohomology of function spaces, and the cohomology of configuration spaces, Geometric applications of homotopy theory I (Proc. Conf., Evanston 1977), Springer, Berlin (Lecture Notes in Math.) Tome 657 (1978), pp. 106-143 | Zbl 0398.55004

[2] P. Deligne; P. Griffiths; J. Morgan; D. Sullivan Real homotopy theory of Kähler manifolds, Invent. Math, Tome 29 (1975), pp. 245-274 | MR 382702 | Zbl 0312.55011

[3] Y. Félix; S. Halperin; J.-C. Thomas Rational homotopy theory, Springer-Verlag, Graduate Text in Mathematics, Tome vol. 210 (2001) | MR 1802847 | Zbl 0961.55002

[4] W. Fulton; R. Mac Pherson A compactification of configuration spaces, Annals of Math, Tome 139 (1994), pp. 183-225 | MR 1259368 | Zbl 0820.14037

[5] J. Klein Poincaré duality embeddings and fiberwise homotopy theory, Topology, Tome 38 (1999), pp. 597-620 | MR 1670412 | Zbl 0928.57028

[6] J. Klein Poincaré duality embeddings and fiberwise homotopy theory, II, Quart. Jour. Math. Oxford, Tome 53 (2002), pp. 319-335 | MR 1930266 | Zbl 1030.57036

[7] I. Kriz On the rational homotopy type of configuration spaces, Annals of Math, Tome 139 (1994), pp. 227-237 | MR 1274092 | Zbl 0829.55008

[8] P. Lambrechts Cochain model for thickenings and its application to rational LS-category, Manuscripta Math, Tome 103 (2000), pp. 143-160 | MR 1796311 | Zbl 0964.55013

[9] P. Lambrechts; D. Stanley Algebraic models of the complement of a subpolyhedron in a closed manifold (submitted) (, http://gauss.math.ucl.ac.be/topalg/preprints/preprint-top)

[10] P. Lambrechts; D. Stanley DGmodule models for the configuration space of k points (in preparation)

[11] N. Levitt Spaces of arcs and configuration spaces of manifolds, Topology, Tome 34 (1995), pp. 217-230 | MR 1308497 | Zbl 0845.57021

[12] J. Milnor; D. Husemoller Symmetric bilinear forms, Springer-Verlag, Ergebnisse der Mathematik und ihrer Grenzgebiete, Tome Band 73 (1973) | MR 506372 | Zbl 0292.10016

[13] B. Totaro Configuration spaces of algebraic varieties, Topology, Tome 35 (1996) no. 4, pp. 1057-1067 | MR 1404924 | Zbl 0857.57025

[14] J. Stasheff Rational Poincaré duality spaces, Illinois J. Math, Tome 27 (1983), pp. 104-109 | MR 684544 | Zbl 0488.55010

[15] D. Sullivan Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math. (1977) no. 47, pp. 269-331 | Numdam | MR 646078 | Zbl 0374.57002